Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 17, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 21, 2001, 10:44 PM EDT for Clearfield County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2001, 10:44 PM EDT (02:44 UTC)
- Expired
- Jun 22, 2001, 2:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Clearfield County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 220248
FFWCTP
PAC033-220645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1044 PM EDT THU JUN 21 2001
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLEARFIELD COUNTY IN PENNSYLVANIA
* UNTIL 245 AM EDT.
* AT 1040 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO WESTERN
CLEARFIELD COUNTY.
SLOW MOVING THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING. AREAS MOST SUSCEPTIBLE WILL BE IN CLEARFIELD
BOROUGH...WHERE SOME PONDING OF WATER ON ROADS AND BASEMENT FLOODING
STILL IS BEING REPORTED FROM THUNDERSTORMS THAT MOVED THROUGH
EARLIER IN THE EVENING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.
$$
LAT...LON 4121 7869 4103 7875 4078 7875 4077 7840
4119 7808What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 10:05 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 21, 10:05 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
930 PM EDT THU JUN 21 2001
QUICK EVENING UPDATE. ONCE AGAIN LIKE LAST NIGHT...SVR WEATHER
THREAT EVOLVING INTO A HEAVY RAIN POTENTIAL. SPORADIC FLASH FLOOD
WARNINGS ALREADY HAVE BEEN ISSUED. WILL BE ISSUING A FLASH FLOOD
WATCH FOR WESTERN COUNTIES AND NORTHWEST MOUNTAINS BASED ON OBSERVED
RAFL AND MOSAIC OF RADAR. MORE HEAVY TSRA MOVING WILL BE MOVING INTO
THE WATCH AR{EA.
.CTP...FLASH FLOOD WATCH OVERNIGHT PAZ004-005-010-011-017-024-033.
JUNGThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:12 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 63 min |
| Jun 21, 10:16 PM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jun 21, 10:32 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 58 min |
| Jun 21, 10:34 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 71 min |
| Jun 21, 10:47 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 58 min |
| Jun 21, 10:52 PM EDT | Flash Flood Warning | CTP | Warren | 113 min |
| Jun 21, 11:25 PM EDT | Severe Thunderstorm Warning | CTP | Cameron | 65 min |
| Jun 22, 1:09 AM EDT | Flash Flood Warning | CTP | Franklin | 66 min |
| Jun 22, 2:36 AM EDT | Flash Flood Warning | CTP | Northumberland | 114 min |
| Jun 22, 3:09 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour | 36 min |
| Jun 22, 11:30 AM EDT | Severe Thunderstorm Warning | CTP | York | 60 min |
| Jun 22, 1:42 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jun 22, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 25 min |
| Jun 22, 4:30 PM EDT | Flash Flood Warning | CTP | Dauphin, York | 3 hr |
| Jun 22, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | York | 49 min |
| Jun 22, 5:18 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 27 min |
| Jun 22, 5:23 PM EDT | Tornado Warning | CTP | Lancaster | 37 min |
| Jun 22, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 64 min |
| Jun 22, 5:57 PM EDT | Tornado Warning | CTP | Lancaster | 33 min |
| Jun 22, 6:11 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jun 22, 7:30 PM EDT | Flash Flood Warning | CTP | York | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.